Performance anxiety can be another cause of impotence. If a person wasn’t able to achieve an erection in the past, he may fear he won’t be able to achieve an erection in the future. A person may also find he can’t achieve an erection with a certain partner. Someone with ED related to performance anxiety may be able to have full erections when masturbating or when sleeping, yet he isn’t able to maintain an erection during intercourse.
Associated morbidity may include various other male sexual dysfunctions, such as premature (early) ejaculation and male hypoactive sexual desire disorder. The NHSLS found that 28.5% of men aged 18-59 years reported premature ejaculation, and 15.8% lacked sexual interest during the past year. An additional 17% reported anxiety about sexual performance, and 8.1% had a lack of pleasure in sex. 
For some patients with an established diagnosis of testicular failure (hypogonadism), androgen replacement therapy may sometimes be effective in improving erectile function. A trial of androgen replacement may be worthwhile in men with low serum testosterone levels if there are no other contraindications. In contrast, for men who have normal testosterone levels, androgen therapy is inappropriate and may carry significant health risks, especially in the situation of unrecognized prostate cancer. If androgen therapy is indicated, it should be given in the form of intramuscular injections of testosterone enanthate or cypionate. Oral androgens, as currently available, are not indicated. For men with hyperprolactinemia, bromocriptine therapy often is effective in normalizing the prolactin level and improving sexual function. A wide variety of other substances taken either orally or topically have been suggested to be effective in treating erectile dysfunction. Most of these have not been subjected to rigorous clinical studies and are not approved for this use by the Food and Drug Administration (FDA). Their use should therefore be discouraged until further evidence in support of their efficacy and indicative of their safety is available.
Me and my boyfriend have been together almost two years, and he has only said "I love you" about a dozen times. I know he loves me by his actions but I would still like to hear the words. I have tried talking to him about it but he also isn't one for talking about anything that could possibly be uncomfortable. Sometimes this really makes me insecure, especially since I tell him daily I love him. Other times I feel like I am just being silly and that actions speak louder than words. What should I do?
Davis Liu, MD is a board certified family physician, patient advocate, physician leader, blogger, and the author of two books, including The Thrifty Patient – Vital Insider Tips for Saving Money and Staying Healthy. He’s passionate about making healthcare more convenient, personalized, and affordable. Prior to joining, Dr. Liu was a practicing primary-care doctor for fifteen years at Kaiser Permanente in Roseville, California. He also served on the Permanente Medical Group (TPMG) Board of Directors as Vice Chair of the Finance and Audit committee and the Governance committee. Dr. Liu graduated summa cum laude and Phi Beta Kappa from the Wharton School of Business at the University of Pennsylvania. He received his medical degree from the University of Connecticut School of Medicine.
My boyfriend, 25, can't get hard anymore!! He WANTS to have sex, but he just won't get hard, when just about a month ago he would get hard just by looking at me. We have been together for six months, and I'm starting to think he might be bored of me or that I'm the problem. He says it's not me at all. Our relationship is great, but I don't know what to do. Please help!!
The views expressed in this article intend to highlight alternative studies and induce conversation. They are the views of the author and do not necessarily represent the views of hims, and are for informational purposes only, even if and to the extent that this article features the advice of physicians and medical practitioners. This article is not, nor is it intended to be, a substitute for professional medical advice, diagnosis, or treatment, and should never be relied upon for specific medical advice.
The time the dose should be taken and how long the effects last depend on the medication used. The most common side effect of these medications is a headache. However, there is a potential for certain dangerous drug interactions. Anyone prescribed this medication must let his doctor know about any medications he's on, and especially if he's taking nitrates (e.g., nitroglycerin spray, nitroglycerin pills, or nitroglycerin patch) for heart problems.
Men who wear tight underwear may also experience the same problems. Because of the constriction, feeling may be lost, and even if unnoticed actively, the brain will notice. This is part of the complication with erectile dysfunction between the brain and the body. While you may be in the mood, if the proper electrical signals are not sent back and forth, nothing will happen.
ED usually has something physical behind it, particularly in older men. But psychological factors can be a factor in many cases of ED. Experts say stress, depression, poor self-esteem, and performance anxiety can short-circuit the process that leads to an erection. These factors can also make the problem worse in men whose ED stems from something physical.